MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. MEDCOMP® GEN III POWER INJECTABLE PORT; DIGNITY CT-PORT

MEDICAL COMPONENTS, INC. MEDCOMP® GEN III POWER INJECTABLE PORT; DIGNITY CT-PORT
Model Number MRDP80AMN
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
When the port was accessed and flushed it was noted to leak blood and iv fluids from the access site.The tissue around the port also noted to swell with fluids flushed.The port was removed and inspected.A round hole was noted on the back side of the port located right between the letters "c" and "t".
 
Additional Manufacturer Narrative
The device was not returned for evaluation.One photograph and one video were provided showing a hole in the port base and leakage from that hole.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured, assembled, and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as the last step in the manufacture process.This test would have detected any holes, ruptures, tears and/or small pin holes that could cause a leak if it had existed at the time of manufacture.The device was implanted for more than 6 months and functioned as intended with no issues reported.A possible cause for this type of failure is the use of a non-approved needle to access the port, such as a trocar needle.The round cannula that would be left in the port strongly resembles the size and shape of the picture of the hole in the port.Repeatedly puncturing the port in the same location, and leaving the port accessed may damage the base of the port leading to the formation of a hole.Excessive force may have been used when accessing the port.The health professional inserting the needle into the port may have misjudged the depth of the port and the amount of force necessary to access the port, thus causing the needle to go through the port base.Without an evaluation of the actual device involved a definitive root cause could not be determined but is unlikely to be manufacturing related.Product validation determined the average force required to pierce the port base floor with 19- and 22-gauge huber style needles.For the 19 gauge needle the average force was 15.91 lbs with a minimum force of 14 lbs.For the 22 gauge needles the needles bent at an average force of 4.62 lbs and did not penetrate the base floor.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MEDCOMP® GEN III POWER INJECTABLE PORT
Common Device Name
DIGNITY CT-PORT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key20494552
Report Number2518902-2024-00069
Device Sequence Number4096008
Product Code LJT
UDI-Device Identifier00884908149074
UDI-Public00884908149074
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K132177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMRDP80AMN
Device Catalogue NumberMRDP80AMN
Device Lot NumberMQMY970
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight110 KG